Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 127, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 20, 1998, 9:38 PM CDT for Waushara County, Wisconsin. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 1998, 9:38 PM CDT (02:38 UTC)
- Expired
- Jul 20, 1998, 10:40 PM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 100 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 10:12 PM CDT | Hail 1 | Wautoma, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 8:30 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 20, 8:30 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 830 PM CDT MON JUL 20 1998 THUNDERSTORMS THAT MOVED ACROSS THE SOUTHERN THIRD OF WISCONSIN EARLY TONIGHT HAVE GREATLY DIMINISHED THE CHANCES OF SEVERE ACTIVITY IN NORTHEAST AND CENTRAL WISCONSIN. MOST OF THE UPPER AIR DYNAMICS REMAIN WEAK AND LOSER TO THE COLD FRONT. ALSO...MOST OF THE LOW-LEVEL CONVERGENCE THAT WAS AVAILABLE FOR THE PRODUCTION OF T-STORMS WAS TAKEN AWAY WITH THE SOUTHERN STORMS. A LINE OF SHOWERS AND A FEW STORMS MOVING INTO NORTHERN/NORTHWEST WISCONSIN AT THIS TIME SHOULD CONTINUE TO DIMINISH WITH TIME THIS EVENING. HAVE THEREFORE REMOVED THE SEVERE WORDING AND DROPPED LIKELY POPS TO CHANCY POPS IN THE ZONE FORECAST JUST ISSUED. TEMPS APPEAR TO BE ON TARGET AND WERE LEFT ALONE. ISAACSON
In the hours before
Special weather statement, Jul 20, 5:50 PM CDT, 3 hours 48 minutes before
WIZ045-048-049-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 550 PM CDT MON JUL 20 1998 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE SEVERE WEATHER WATCH HAS BEEN CANCELLED FOR... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY. STRONG THUNDERSTORMS WERE MOVING AWAY FROM THE AREA EARLY THIS EVENING. MORE STORMS ARE LIKELY LATER THIS EVENING. SThAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. ISAACSON
Special weather statement, Jul 20, 5:50 PM CDT, 3 hours 48 minutes before
WIZ045-048-049-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 550 PM CDT MON JUL 20 1998 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE SEVERE WEATHER WATCH HAS BEEN CANCELLED FOR... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY. STRONG THUNDERSTORMS WERE MOVING AWAY FROM THE AREA EARLY THIS EVENING. MORE STORMS ARE LIKELY LATER THIS EVENING. SThAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. ISAACSON
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:58 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.